MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328550
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; while inserting a screw with the flexible screwdriver, the screwdriver broke about half way down the flexible part of the shaft.The driver was not being used at an excessive angle.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: the anchor c surgical technique warns against excessively bending the flexible screwdriver past 35 degrees.It was reported that the surgeon did not the shaft beyond 35 degrees during this procedure and that the instrument was used about 10 times.Conclusion: the plausible root cause of the reported event is therefore not determined.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5569536
Report Number0009617544-2016-00148
Device Sequence Number331468
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public(01)07613327126273
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328550
Device Lot Number14C906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2016
Supplement Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR